Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What is the cause of blood in my underwear with urine infection?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2096 Questions
Hi.. My husband and ileft home a week ago driving 3 days to our destination . The first day started off ok but a few hours in I got extremely achey on my left side which radiated to under my rib age. The front area almost felt twisted. I ended up taking tylenol which didn't seem to work then bought some bengay which didn't work initially. There was some acheing on my right side but not as intense. As fast as it started it quit. That night I got very flushed and a prickly heat . Some areas of my body felt extremely warm..areas that didn't have any bengay . Had a good sleep. Hit the road again and felt not bad. The aches started again but not so severe. When i started walking everything starte up again. Thru out all this until last night I haven't had any trouble lying down or sleeping So Tuesday Wednesday were the same . Good in the morning until I start walking. Headed out travelling again didn't take anything...aching but manageable. We finally got to our destination and that's when I had a massage. It certainly helped. For the last 2 days I've been without bengay or pills. That all changed last night. Severe squeezing pain almost breathtaking pain on my upper right side to my spine. Nothing was working to relieve it. I took some tums and that seem to help. I've had this pain before on and off but usually on my left side. If I ly down or keep still it goes away. It seems to be happening more often I also have been belching a lot . Last night The pain came right after I had a hamburger. It escalated as the night went on. About midday I started excessive swallowing and lots saliva. ThAts not happening today Today isn't so good. I'm cold But I don't have a temp. And the ache seems higher up on my back. Before I left home I had blood in my underwear. I'm 63 so was a little concerned. I have ongoing urine infections but never have I seen blood. I've had 2 cystoscopies in the last 5 years. I ended up having a endometrial biopsies which was good. I had to take two rounds of meds for the infection. Well I think I covered it all.
Posted Wed, 5 Mar 2014 in Infections
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Further examinations are needed for final conclusi Detailed Answer: Hi XXXX First, I suggest to run into ER and to do an EKG to rule out possible heart attack. Next, further cardiac tests and consultation with cardiologist are needed to exclude heart problems: - cardiac echo - stress test I also suggest to : - do an abdominal ultrasound - chest X-ray - urine test - complete blood profile Based on the test results, appropriate treatment will be prescribed. As you have a history of traveling, intestinal/other infectious diseases should be also excluded. All the best! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the cause of blood in my underwear with urine infection? 59 minutes later
What symptoms indicate to you that it could be heart? I'm very active and in good shape. I haven't had any chest pain and I don't feel tired and there . Is it because the symptoms are so erratic. Is there any chance it could be the flu Thanks XXXXXXX
Answered by Dr. Benard Shehu 7 hours later
Brief Answer: Factors that cardiac tests are a must... Detailed Answer: Hi XXXXXXX Thank you for following up. As per your medical history " I got extremely achey on my left side which radiated to under my rib age......I ended up taking tylenol which didn't seem to work....." you are reporting aches in your left side once you start movement. That is cluing a possible heart problem. Please bare in mind that in some cases, the heart pain/aches are very atypical, which might lead to misdiagnosis. So, it is necessary to exclude heart problems. In addition, the feeling aches or weakness might refer to a possible viral infection. In some cases, they might be complicated with pericarditis (inflammation of heart pericardia) or myocarditis (inflammation of heart muscle). Only the cardiac examinations would exclude such problems. Hope it answered to your query! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the cause of blood in my underwear with urine infection? 10 days later
Hi's been 2 weeks and still not feeling good. I mentioned that I had an EKG and some blood tests. General chemistry..troponin. Hematology and urinalysis. I've been to a chiropracter and massage therapist. Yesterday I decided to go to a walkin clinic and had a nurse practioner attend to me. I showed her the results from the er. Explained when the pains started. They took my temp which is lower 96.7. Checked my lungs and listened while I coughed. I think the oxygen test was a little low. Came to the conclusion that I have pneumonia. I went on this breathing apparatusfor 5 min which seem to help . When I was in the er they listen to my lungs.. Obviously there wasn't anything there. In the meantime I cough a bit no trouble sleeping..not a lot of energy but I do manage to move around. I have no chest pains. The nurse prescribed levofloxacin 500 mg 1 daily for 10 days along with prednisone and benzonatate as needed. I just went off keflex for the uti they found thru the urine test. I'm looking for suggestions . It's seems to me I should have a chest X-ray before loading up with more drugs. I definitely don't want to take the prednisone. I'm agitated enough with the levofloxacin. The nurses take on mybody aches is inflammation caused from my lungs... But I've had the aches for 3 weeks...a good week before I got the cold. Could this be viral. I'm very appreciative of her help but nothing is making sense to me. I'm drinking lots of water.. my mouth is dry..has been for most of our trip . No fever..blood pressure is ok..pulse is 90ish.. I'm looking for some advise.. Thank you - XXXXXXX
Answered by Dr. Benard Shehu 4 hours later
Brief Answer: Advised to consult with pneumologist... Detailed Answer: Hi back XXXXXXX Thank you for following up. Your symptoms seems to be related to a viral infection if cardiac tests were normal. I highly suggest to do: - chest X-ray - consult a pneumologist - respiratory function tests before going for another course of antibiotic (levofloxacin) and prednisone. You cannot take drugs without a precise diagnosis and without consulting a pneumologist. With regards to having the mouth dry, that could be related to: - use of antibiotic (keflex) for UTI, it might have caused GI candida, which is often associated with dry mouth. - diabetes, should check for blood sugar levels (fasting, HbA1C, oral tolerance test) I advise to continue taking plenty of water and consult pneumologist. Depending on the physical examination and lab test, specific treatment would be prescribed. All the best! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the cause of blood in my underwear with urine infection? 18 minutes later
Hi there..I went back to the dr I saw at the er. We did a chest X-ray. He said my lungs were fine. There is definitely some wheezing but without pain. He's referring to it as Bronchitis. I forgot to mention that I've lost 10 pounds. Getting concerned about the weight loss The back pain is still happening. The dr is frustrated as am I. So the plan is to take 600 mg ibuprofen for 5 days. By that time I will be home and can get help from my own Doctor. The dr also suggested to continue with the levofloxacin. Still not happy about taking this for 10 days. Once I've started I guess I should continue.? My guts aren't going to like all these drugs. Any suggestions to soothe the tummy.
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Following suggestions to your queries... Detailed Answer: Hi XXXXXXX Thank you for following up. I am glad to know that your lungs are fine. Bronchitis will be gone with the antibiotic you have been prescribed (levofloxacin). Although you are not happy to take it, however, it is a must to prevent further complications to your lung if bronchitis won't be treated accordingly. So, yes, once you started should continue. Do not worry about your guts because their normal function will be set after antibiotics will be over. In order to soothe your tummy, I advise to: - drink plenty of water - take probiotics - avoid sugary foods - eat often, small portions and slowly If the tummy problems will be unbearable, I suggest to consult with your GI specialist and to do culture of your stool for candida in order to start taking anti-mycotic therapy as needed. With regards to weight loss, it might be because: - you were not eating well during your trip outstation - bronchitis you are currently experiencing - other infectious disease, for which, I'd highly suggest to get proper tested when you go back home. Hope it was of help! Wish fast recovery! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor